Alert archive / Oregon / High Wind Warnings in 2009

High Wind Warning 4, NWS Medford, OR

May 3, 2009Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at May 3, 2009, 1:29 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at May 4, 2009, 11:00 AM PDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 3, 2009, 1:29 PM PDT (20:29 UTC)
In effect from
May 4, 2009, 11:00 AM PDT
Expired
May 4, 2009, 7:56 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 1:21 PM PDTNON-TSTM WND GST 522 Se Coos Bay, ORSUSTAINED WESTERLY WINDS 25-35 MPH. GUST OCCURED AT 118 PM.
May 4, 2:51 PM PDTHEAVY RAIN 1.09Sse Gold Beach, ORRAINFALL SINCE MIDNIGHT. 52 MPH GUST AT 250 PM.
May 4, 4:00 PM PDTHEAVY RAIN 1.014 Se Coos Bay, OR24 HOUR RAINFALL TOTAL 4PM-4PM. STILL RAINING. ESTIMATED WIND GUSTS NEAR 40 MPH ON OPPOSITE SLOPE.
May 4, 8:06 PM PDTHEAVY RAIN 1.083 Sse Coos Bay, OR12 HOUR TOTAL. 8AM PDT - 8PM PDT. ESTIMATED WIND GUSTS AROUND 40 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 032029
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
129 PM PDT SUN MAY 3 2009

...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY...

.STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES
FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING
THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE
SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF 
TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO 
OCCUR IN THE SHASTA AND ROGUE VALLEYS.

ORZ021-022-040430-
/O.UPG.KMFR.HW.A.0002.090504T1800Z-090505T0600Z/
/O.NEW.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
129 PM PDT SUN MAY 3 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS
TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE
MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ026-040430-
/O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
129 PM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. 

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE
MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-040430-
/O.NEW.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
129 PM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. 

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY
AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS76 KMFR 032118
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PDT SUN MAY 3 2009

...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY...

.STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES
FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING
THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE
SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF
TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO
OCCUR IN THE SHASTA AND ROGUE VALLEYS.

ORZ021-022-040530-
/O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
218 PM PDT SUN MAY 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS
TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE
MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ024-040530-
/O.EXA.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
INCLUDING THE CITY OF...GRANTS PASS
218 PM PDT SUN MAY 3 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS
35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY
AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ026-040530-
/O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
218 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY.

SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL
GUSTS TO 35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK
LATE MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-040530-
/O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
218 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY.

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY
AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMFR 040512
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1012 PM PDT SUN MAY 3 2009

...STRONG WINDS EXPECTED AT THE SOUTH OREGON COAST MONDAY...

.STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES
FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC MONDAY MORNING
THROUGH AFTERNOON. AS THE ASSOCIATED COLD FRONT MOVES INTO THE
SOUTH OREGON COAST STRONG WINDS COULD BE DAMAGING AND CAPABLE OF
TOPPLING TREES AND CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO
OCCUR IN THE SHASTA AND ROGUE VALLEYS.

ORZ021-022-041315-
/O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1012 PM PDT SUN MAY 3 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS
TO 55 TO 70 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE
MONDAY AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ024-026-041315-
/O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1012 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY.

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH OCCASIONAL GUSTS
35 TO 40 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY
AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-041315-
/O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1012 PM PDT SUN MAY 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY.

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE MONDAY
AFTERNOON...THEN DECREASE LATE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

STAVISH
000 
WWUS76 KMFR 041049
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
349 AM PDT MON MAY 4 2009

...STRONG WINDS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING...

.STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES
FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC THIS AFTERNOON. AS THE
ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST STRONG
WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND CAUSING
POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA AND ROGUE
VALLEYS...AND EAST OF THE CASCADES.

ORZ021-022-041915-
/O.CON.KMFR.HW.W.0004.090504T1800Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
349 AM PDT MON MAY 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS
REACHING 60 TO 75 MPH. THE HIGHEST WINDS WILL BE AT THE BEACHES.
WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN
DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ084-ORZ029>031-041915-
/O.EXB.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
349 AM PDT MON MAY 4 2009

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
40 TO 50 MPH. LOCAL GUSTS TO 60-70 MPH ARE EXPECTED AROUND SUMMER
LAKE. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...
THEN DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ024-026-041915-
/O.EXT.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
349 AM PDT MON MAY 4 2009

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY FOR MUCH OF THE
AREA. STRONGER WINDS ARE ANTICIPATED AT ELEVATIONS ABOVE 2000
FEET...AND AROUND ASHLAND...TALENT...AND PHOENIX WHERE OCCASIONAL
GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS ARE EXPECTED TO REACH
THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-041915-
/O.CON.KMFR.WI.Y.0011.090504T1800Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
349 AM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH TODAY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS ARE
EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

STAVISH
000 
WWUS76 KMFR 041853
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1153 AM PDT MON MAY 4 2009

...STRONG WINDS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING...

.STRONG LOW PRESSURE IS EXPECTED TO RAPIDLY INTENSIFY AS IT MOVES
FROM SOUTH TO NORTH IN THE NORTHEAST PACIFIC THIS AFTERNOON. AS
THE ASSOCIATED COLD FRONT MOVES INTO THE SOUTH OREGON COAST
STRONG WINDS COULD BE DAMAGING AND CAPABLE OF TOPPLING TREES AND
CAUSING POWER OUTAGES. GUSTY WINDS WILL ALSO OCCUR IN THE SHASTA
AND ROGUE VALLEYS...AND EAST OF THE CASCADES.

ORZ021-022-050300-
/O.CON.KMFR.HW.W.0004.000000T0000Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1153 AM PDT MON MAY 4 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SOUTH WINDS ARE EXPECTED TO INCREASE TO 30 TO 45 MPH WITH GUSTS
REACHING 60 TO 75 MPH. THE HIGHEST WINDS WILL BE AT THE BEACHES.
WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN
DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ024-026-050300-
/O.CON.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
1153 AM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH TODAY FOR MUCH OF THE
AREA. STRONGER WINDS ARE ANTICIPATED AT ELEVATIONS ABOVE
2000 FEET...AND AROUND ASHLAND...TALENT...AND PHOENIX WHERE
OCCASIONAL GUSTS OF 35 TO 45 MPH ARE EXPECTED. WINDS ARE EXPECTED
TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN DECREASE LATE THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ081-050300-
/O.CON.KMFR.WI.Y.0011.000000T0000Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1153 AM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH OCCASIONAL GUSTS
TO 50 MPH TODAY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS
ARE EXPECTED TO REACH THEIR PEAK LATE THIS AFTERNOON...THEN
DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ084-ORZ029>031-050300-
/O.CON.KMFR.WI.Y.0011.090504T2100Z-090505T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
1153 AM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS
TO 40 TO 50 MPH. LOCAL GUSTS TO 60 TO 70 MPH ARE EXPECTED AROUND
SUMMER LAKE. WINDS ARE EXPECTED TO REACH THEIR PEAK LATE THIS
AFTERNOON... THEN DECREASE LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMFR 050256
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
756 PM PDT MON MAY 4 2009

...WINDS WILL DIMINISH TONIGHT...

.THE STORM SYSTEM IS MOVING OUT OF THE AREA AND WINDS ARE NO
LONGER REACHING WARNING OR ADVISORY CRITERIA. WINDS WILL CONTINUE
TO DIMINISH OVERNIGHT.

ORZ021-022-050400-
/O.CAN.KMFR.HW.W.0004.000000T0000Z-090505T0600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
756 PM PDT MON MAY 4 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED.

$$

CAZ081-ORZ024-026-050400-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-090505T0600Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND
756 PM PDT MON MAY 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

HIGH WINDS ARE NO LONGER EXPECTED.

$$

CAZ084-ORZ029>031-050400-
/O.EXT.KMFR.WI.Y.0011.000000T0000Z-090505T0300Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
756 PM PDT MON MAY 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH WINDS WILL CONTINUE THIS EVENING AT 20 TO 30 MPH BUT
STEADILY DECREASE OVERNIGHT.

&&

$$
MWJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at May 3, 8:30 AM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 3, 8:30 AM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PDT SUN MAY 3 2009

.DISCUSSION...
THIS MORNING THE COLDEST TOPS ASSOCIATED WITH THE HEAVIEST RAIN
HAVE REACHED THE CASCADES AND HAS STARTED TO SHIFT INTO CENTRAL
OREGON. THE HEAVIEST RAINS ARE ALONG THE COLD FRONT WHICH WILL
WEAKEN AND MOVE EAST OF OUR AREA IN THE AFTERNOON. LIGHT RAIN
WILL CONTINUE OFF AND ON THOUGH DUE TO THE DIFFLUENT 100 KNOT
JET ABOVE US.

TONIGHT A DIFFLUENT 100 KNOT JET WILL REMAIN ACROSS OUR REGION.
MONDAY AND MONDAY EVENING THE JET INCREASES TO 120 TO 130 KNOTS.
AS THIS HAPPENS AND COLD FRONT MOVES THROUGH OUR AREA AND A
DEEP SURFACE LOW FORMS TO OUR NORTHWEST. THESE FACTORS WILL
BRING ANOTHER ROUND OF MODERATE TO HEAVY RAIN AND STRONG WINDS.
AT THE COAST A HIGH WIND WATCH IS IN EFFECT WHILE A WIND ADVISORY
WILL PROBABLY BE ISSUED LATER FOR THE SHASTA VALLEY.

TUESDAY THE JET WEAKENS AND SHIFTS SLIGHTLY NORTH BUT A LOOK
ALIKE PATTERN SETS UP WEDNESDAY. THE JET INCREASES TO 130 KNOTS
AND SHIFTS BACK SOUTH. HOWEVER THE SURFACE LOW IS FURTHER NORTH
AND WEAKER AND SO IS THE COLD FRONT AND ITS WINDS MAKING WEDNESDAY
LESS WET AND WINDY.

THURSDAY AND FRIDAY THE JET SLACKS OFF TO ABOUT 80 KNOTS MAKING
FOR RELATIVELY DRY DAYS WITH A FAIRLY LOW CHANCE OF RAIN. ANOTHER
SYSTEM COULD MOVE THROUGH ON SATURDAY.

&&

.AVIATION...WIDESPREAD MVFR CIGS AND TERRAIN OBSCURATION WITH
RAIN. LOCAL IFR CIGS WEST OF THE CASCADES THROUGH 18Z. IMPROVEMENT
ALL AREAS TO VFR AFTER 21Z BEHIND THE COLD FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 11 AM MONDAY TO
     5 PM PDT TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 11 AM TO 11 PM PDT MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT EARLY
     THIS MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT MONDAY
     FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
     MONDAY FOR PZZ370-PZZ376.

11
Hazardous weather outlook, May 3, 5:29 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
529 AM PDT SUN MAY 3 2009

ORZ021-022-041300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
529 AM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...SEE PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-ORZ024-027-028-041300-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
529 AM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF HEAVY RAIN COMES INTO THE REGION ON MONDAY AND
MONDAY NIGHT WITH HIGH SNOW LEVELS BRINGING ANOTHER CONCERN FOR
SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-083>085-ORZ029>031-041300-
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
529 AM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE...GUSTY WINDS WILL BE POSSIBLE MONDAY AFTERNOON THROUGH
TUEASDYA AHEAD OF STRONG SOLD FRONT IN THE SHASTA VALLEY AND EAST
OF THE CASCADES. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 40 MPH ARE POSSIBLE AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER/NELAIMISCHKIES

In the hours before

Local storm report, May 3, 8:59 AM PDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HEAVY RAIN       W DUNSMUIR              41.23N 122.27W
05/03/2009  M2.57 INCH       SISKIYOU           CA   TRAINED SPOTTER

            8AM TO 8AM

&&

OBRIEN
Local storm report, May 3, 12:05 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     HEAVY RAIN       4 NW MEDFORD            42.37N 122.91W
05/03/2009  M0.97 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HOUR PERIOD

&&

SUGDEN
Special weather statement, May 3, 12:28 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1228 PM PDT SUN MAY 3 2009

CORRECTED SPELLING

CAZ080-082-ORZ022-024-027-028-041100-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...BROOKINGS...HARBOR...
GOLD BEACH...GRANTS PASS...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
1228 PM PDT SUN MAY 3 2009

...PERIODS OF HEAVY RAIN WITH HIGH SNOW LEVELS MAY LEAD TO RAPID
RISES ON SMALL RIVERS AND STREAMS MONDAY AFTERNOON INTO MONDAY
NIGHT...

A POWERFUL PACIFIC JET STREAM EXTENDS FROM SOUTHWEST OREGON
WESTWARD TO BEYOND THE DATELINE. THIS STRONG WESTERLY FLOW IS
CARRYING PLENTIFUL SUBTROPICAL MOISTURE TOWARD THE REGION.

AN AREA OF VERY HIGH MOISTURE CONTENT WILL ARRIVE IN SOUTHWEST
OREGON AND NORTHWEST CALIFORNIA WITH A STRONG LOW PRESSURE SYSTEM
MONDAY AFTERNOON INTO MONDAY NIGHT. DURING THIS TIME RISING SNOW
LEVELS AND AREAS OF HEAVY RAIN ARE EXPECTED.

AS A RESULT...SIGNIFICANT RUNOFF MAY PRODUCE SHARP RISES ON SMALL
RIVERS AND STREAMS MONDAY NIGHT. SOME MUDSLIDES ARE ALSO POSSIBLE
IN STEEP TERRAIN...ESPECIALLY IN AREAS THAT WERE EFFECTED BY FIRE
THIS PAST DRY SEASON. THE HIGHEST RISK AREA IS FROM CURRY COUNTY
THROUGH JOSEPHINE COUNTY AND INTO WESTERN SISKIYOU COUNTY.

FLOODING IS NOT CURRENTLY FORECAST FOR MAJOR RIVES.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION...
OR VISIT OUR WEB SITE FOR FURTHER INFORMATION ON THIS INCOMING
STORM.

LUTZ/STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:02 PM PDTSmall Craft Advisory for Hazardous SeasMFR10 hr
May 3, 3:17 AM PDTGale WarningMFR13 hr
May 3, 3:17 AM PDTHazardous Seas WarningMFR60 hr
May 3, 3:17 AM PDTSmall Craft Advisory for WindsMFR32 hr
May 3, 3:17 AM PDTSmall Craft Advisory for Hazardous SeasMFR32 hr
May 3, 1:29 PM PDTWind AdvisoryMFRCurry, Jackson, Josephine, Klamath, Lake30 hr
May 3, 3:58 PM PDTStorm WarningMFR28 hr

Nearby

High Wind Warnings in Oregon, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.